Skip to content
Includes Expert Content
joint/bone/muscle pain: side effect of femara
avatar
An_223750 posted:
can anything be done to ease the bone/joint/muscle pain that is a side effect of femara?
Reply
 
avatar
annette030 responded:
What is femara? I tried looking it up in my medical encyclopedia but did not have any luck.

Is treating this kind of muscle/bone/joint pain any different than other pain affecting the same structures? Does the femara preclude certain kinds of treatments?

Take care, Annette
 
avatar
Kelly_30 replied to annette030's response:
It is postmenopausal pill that reduces estrogen levels. See www.femara.com

Kelly
Living one day at a time.
 
avatar
Kelly_30 replied to annette030's response:
I should also add that it is an inhibitor of breast cancer reoccurrence.

Kelly
Living one day at a time.
 
avatar
annette030 replied to Kelly_30's response:
Thanks for the link, I went and read about it. It mentioned joint and extremity pain as side effects, but did not mention any problems with using the usual treatments for pain.

I would discuss this with the prescribing doctor and see what he suggests. Lots of time cancer doctors have little tricks up their sleeves for these kinds of side effects.

Take care, Annette
 
avatar
dollbug responded:
Hello.....MiMi in NC....I normally post on the FM Board...but I sometimes hop around and read other community sites also..

I just wanted to mention to you that low Vitamin D can cause additional pain for a lot of people these days....I hope that you will ask your doctor to check your Vitamin D level....it is a simple blood test....but you MUST ASK the doctor to run it...as it is not included (yet) in the normal bloodwork that the doctors do....

I learned the hard way about Vitamin D and just how important it is ....it can also affect other illnesses as well...

Take care and good luck....I hope you will feel better soon...


MiMi
 
avatar
David Maine, MD responded:
Femara is a hormonal oncologic drug that inhibits enzymatic androgen conversion to estrogen (aromatase inhibitor). Bone pain and muscle aches are two of the most common side effects. There are several other drugs in this class and sometimes rotating to an alternative can result is less side effects. I would discuss this with your oncologist along with the role of Vit D and calcium supplementation. Good luck.
 
avatar
marese88 replied to David Maine, MD's response:
@ Dr Maine, I was on Femara for 3 months for the treatment of endometriosis. While on treatment I was experiencing memory loss, unable to concentrate severe joint and muscle pains and many other bothersome side effects ( too long of a list). I have been off of femara for about 15 months and I still have lingering side effects from this drug like joint and muscle pains and my memory and concentration have not fully recovered.I have been to many doctors regarding these issues (which I am 150% sure femara caused) and they tell me that they are not familiar with this drug and cannot pin point what is going on with me.(auto immune diseases are ruled out). I cannot seem to find any studies related to femara lingering side effects in pre-menopausal women. any information would help my piece of mind. Thank you.
 
avatar
jcsmitz1 replied to marese88's response:
my rheumatologist said that some of the side effects of femara can be permanent. i have been on it for 4 years for breast cancer. i have developed a lot of bone/joint/muscle pain during the last 8-10 months from the drug. along with my oncologist we are looking at finding the happy medium to giving me that good quality of life. good luck!


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

medication
Hi! I hope this finds you feeling better I know finding the right meds are hard. I agree with fentanyl being strong...have they ... More
Was this Helpful?
1 of 8 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.